Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 31, 2015, 3:43 AM MDT. It took effect at Mar 31, 2015, 3:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 3:43 AM MDT (09:43 UTC)
- In effect from
- Mar 31, 2015, 3:00 PM MDT
- Expired
- Apr 1, 2015, 3:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS75 KPIH 310943 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT TUE MAR 31 2015 ...STRONG WINDS AND SOME BLOWING DUST LATE THIS AFTERNOON THROUGH TONIGHT... IDZ019-020-032-312100- /O.NEW.KPIH.WI.Y.0006.150331T2100Z-150401T0600Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 343 AM MDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5PM AND 10PM. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY... ARCO...CHALLIS AND MACKAY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...I-15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS UPWIND FROM THE SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-312100- /O.NEW.KPIH.WI.Y.0006.150331T2100Z-150401T0900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 343 AM MDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT WEDNESDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO EARLY WEDNESDAY MORNING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5PM AND JUST PAST MIDNIGHT. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...I-15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND VALLEYS...I-84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
772 WWUS75 KPIH 311021 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 420 AM MDT TUE MAR 31 2015 ...STRONG WINDS AND SOME BLOWING DUST LATE THIS AFTERNOON THROUGH TONIGHT... IDZ019-020-032-312200- /O.COR.KPIH.WI.Y.0006.150331T2100Z-150401T0600Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 420 AM MDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5PM AND 10PM. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY... ARCO...CHALLIS AND MACKAY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...I-15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-312200- /O.NEW.KPIH.WI.Y.0006.150331T2100Z-150401T0900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 420 AM MDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT WEDNESDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO EARLY WEDNESDAY MORNING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5PM AND JUST PAST MIDNIGHT. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST...I-15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND VALLEYS...I-84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
954 WWUS75 KPIH 311947 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 147 PM MDT TUE MAR 31 2015 ...STRONG WINDS AND SOME BLOWING DUST LATE THIS AFTERNOON THROUGH TONIGHT... IDZ019-020-032-010600- /O.CON.KPIH.WI.Y.0006.150331T2100Z-150401T0600Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 147 PM MDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5 PM AND 10 PM. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY... ARCO...CHALLIS AND MACKAY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-010600- /O.CON.KPIH.WI.Y.0006.150331T2100Z-150401T0900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 147 PM MDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO EARLY WEDNESDAY MORNING. THE STRONGEST WILL LIKELY OCCUR BETWEEN 5 PM AND JUST PAST MIDNIGHT. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... I- 15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND VALLEYS...I- 84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
643 WWUS75 KPIH 010359 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 959 PM MDT TUE MAR 31 2015 ...STRONG WINDS AND SOME BLOWING DUST WILL CONTINUE THROUGH EARLY MORNING BEFORE STARTING TO TAPER OFF... IDZ019-020-032-010900- /O.EXT.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 959 PM MDT TUE MAR 31 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY... * TIMING...WINDS WILL CONTINUE TO BE STRONG UNTIL AROUND 3 AM BEFORE STARTING TO TAPER OFF. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...IDAHO FALLS...THE INL COMPLEX...REXBURG...RIGBY... ARCO...CHALLIS AND MACKAY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-010900- /O.CON.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 959 PM MDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. * TIMING...WINDS WILL CONTINUE TO BE STRONG UNTIL AROUND 3 AM BEFORE STARTING TO TAPER OFF. * WINDS...25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...AMERICAN FALLS...BLACKFOOT AND OAKLEY. * IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... I- 15 AND U-S 91 NORTH OF POCATELLO...I-86 FROM POCATELLO THROUGH MASSACRE ROCKS...PORTIONS OF THE ARBON AND ROCKLAND VALLEYS...I- 84 FROM THE I-86 JUNCTION TO THE UTAH BORDER AND STATE HIGHWAY 39 FROM AMERICAN FALLS THROUGH ABERDEEN AND STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
003 WWUS75 KPIH 010851 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 251 AM MDT WED APR 1 2015 IDZ019-020-032-011000- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS... MACKAY 251 AM MDT WED APR 1 2015 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... WINDS CONTINUE TO SLOWLY DIE DOWN THIS MORNING. EXPECT 20 TO 30 MPH WITH HIGHER GUSTS AT TIMES THROUGH THE REST OF THE DAY. HOWEVER...WIDESPREAD IMPACTS AFFECTING LARGER VEHICLES AS WELL AS BLOWING DUST NO LONGER EXIST. THEREFORE...THE ADVISORY WILL END. $$ IDZ017-021-022-011000- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-150401T0900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 251 AM MDT WED APR 1 2015 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... WINDS CONTINUE TO SLOWLY DIE DOWN THIS MORNING. EXPECT 20 TO 30 MPH WITH HIGHER GUSTS AT TIMES THROUGH THE REST OF THE DAY. HOWEVER...WIDESPREAD IMPACTS AFFECTING LARGER VEHICLES AS WELL AS BLOWING DUST NO LONGER EXIST. THEREFORE...THE ADVISORY WILL END. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:06 AM MDT, 37 minutes earlier.
Area forecast discussion, Mar 31, 3:06 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT TUE MAR 31 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. CLOUDS ARE ALREADY INCREASING ACROSS THE AREA FROM THE WEST AND GUSTY WINDS AT RIDGETOP LEVEL AS WELL AS GAP WINDS ALONG/SOUTH OF I-84 AND 86. WINDS WILL CONTINUE TO RAMP UP AND GENERALLY SWITCH TO THE WEST AND SOUTHWEST THIS AFTERNOON...AHEAD OF THE COLD FRONT. THERE IS SOME INSTABILITY AROUND SO WE DID MENTION ISOLATED STORMS. WE WILL LIKELY SEE SOME GUSTY WINDS OUT OF SOME STORMS...BUT RIGHT NOW NOTHING TOO STRONG IS EXPECTED. THINGS REALLY GET GOING TONIGHT AS THE COLD FRONT RACES ACROSS THE REGION. THE GRADIENT ALONG WITH SOME MIXING OF WINDS FROM ABOVE THE GROUND WILL PRODUCE OUR STRONGEST WINDS THROUGHOUT THE EVENING. WINDS OF SPEEDS OF 25-35 MPH WITH HIGHER GUSTS WILL OCCUR UP AND DOWN THE SNAKE PLAIN...EXTENDING INTO PORTIONS OF THE CENTRAL MOUNTAINS AS WELL AS THE UPPER SNAKE AND SOUTH CENTRAL HIGHLANDS. WE WILL ISSUE WIND ADVISORIES FOR THESE AREAS STARTING LATE THIS AFTERNOON AND CONTINUE THEM THROUGH THE EVENING. WE SHOULD SEE THE WINDS ACROSS THE NORTH BECOMING MORE NORTHERLY AND LETTING UP A BIT...BUT BLOWING DUST COULD STILL BE AN ISSUE AFTER SUNSET. THE WINDS ACROSS THE SOUTH WILL STAY STRONGER FOR A FEW MORE HOURS AND MORE WESTERLY...AGAIN WITH BLOWING DUST AN ISSUE IN THE DARK. THOSE AREAS WILL SEE THE ADVISORY LAST UNTIL 3AM WEDNESDAY. TEMPERATURES WILL DROP LIKE A ROCK BEHIND THE FRONT AND SNOW LEVELS WILL CRASH TO THE LOWEST ELEVATIONS BUT DON'T EXPECT ANY APPRECIABLE AMOUNTS OF SNOW FALLING OR ACCUMULATING DOWN LOW...WHERE IT OCCURS. WE WILL SEE A COUPLE OF WEAKER STORMS CROSSING OUR REGION THROUGH THURSDAY. THERE WILL BE INSTABILITY AROUND SO A DEFINITE UPTICK IN SHOWERS IS EXPECTED IN THE AFTERNOON AND EVENING HOURS BOTH DAYS. WE MIGHT SEE A THUNDERSTORM OR TWO BUT WILL NOT PUT IT IN THE FORECAST FOR NOW. FOR THE VALLEYS...EXPECT A MIX OF RAIN AND SNOW AND EVEN SOME GRAUPEL. RAIN AND SNOW AMOUNTS WILL NOT BE MUCH AT ALL EACH DAY EITHER. IT WILL BE BREEZY ESPECIALLY FOR TOMORROW...WITH WINDS FLIRTING WITH OUR THRESHOLD FOR WIND ADVISORIES ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTH CENTRAL HIGHLANDS. BLOWING DUST WOULD BE AN ISSUE AGAIN...SO ANOTHER ROUND OF HEADLINES IS POSSIBLE. THE BIG STORY IS THE MUCH COLDER WEATHER ON TAP. WE SEE HIGHS WEDNESDAY AND THURSDAY STRUGGLING TO HIT THE 50 IN THE LOWER VALLEYS WITH 20S AND 30S IN THE MOUNTAINS. WHILE IT WILL BE COLDER...WE WILL END PRETTY CLOSE TO AVERAGE IF NOT JUST BELOW. DEFINITELY A FAR CRY FROM THE ABOVE AVERAGE TEMPERATURES FOR TODAY AND FOR THE PAST FEW. KEYES .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT. FAIRLY GOOD CONSISTENCY BETWEEN THE GFS AND ECMWF THRU SUNDAY. AN UPPER RIDGE OVER THE AREA ON FRI TRANSITIONS TO SW FLOW AHEAD OF AN UPPER LOW OFF THE BC COAST ON SAT. AFTER DRY CONDITIONS THRU FRI NIGHT...THE SW FLOW WILL BEGIN TO SET OFF A FEW SNOW SHOWERS OVER THE CENTRAL MTNS BY SAT AFTN. AS THE UPPER LOW DROPS SE INTO THE PAC NW...MTN SNOW SHOWERS AND SPOTTY VALLEY RAIN/SNOW SHOWERS SPREAD ACROSS THE FCST AREA ON SUN. THE UPPER TROF PASSES THRU ID ON MON...WITH PRECIP TAPERING OFF MON NIGHT AS THE TROF MOVES OFF TO THE EAST. AT LEAST THAT IS WHAT THE GFS SUGGESTS. THE ECMWF HOLD THE TROF BACK WITH PRECIP LINGERING OVER THE MTNS THRU TUE. BOTH MODELS COME TOGETHER TUE NIGHT WITH AN UPPER RIDGE OVER THE NORTHERN ROCKIES. DECIDED TO LEAN MORE WITH THE GFS FOR NOW. HEDGES && .AVIATION...A STRONG COLD FRONT IS EXPECTED TO MOVE THRU THE AREA THIS AFTN BRINGING STRONG SW WINDS GUSTING UP TO 40 KTS IN THE SNAKE RIVER PLAIN. A FEW RAIN/SNOW SHOWERS ARE POSSIBLE THIS AFTN AROUND KSUN...BUT OVERALL CONDITIONS ARE EXPECTED TO REMAIN VFR. SOME VIS REDUCTIONS ARE POSSIBLE THIS AFTN/EARLY EVE IN THE SNAKE RIVER PLAIN DUE TO BLOWING DUST. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM MDT WEDNESDAY IDZ017-021-022. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT IDZ019-020-032. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.